Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|billie80 - Wed Apr 22, 2009 4:58 pm||
For an upcoming holiday I have been prescribed Norethisterone 5mg, one tablet three times a day, to postpone my period until my return. My current contraception is Noriday 350 microgram, one a day. Can I continue to take the Noriday as normal? If so, will I still be protected from pregnancy?
Hope to hear from you soon.
|Debbie Miller, RN - Sat Apr 25, 2009 9:55 pm||
I assume your doctor was aware of the contraceptive you were on when this Norithesterone was prescribed. Doctors are always happy to clarify the instructions for medication use and they know it can be confusing and overwhelming at times.
Since the mini pill, like Noriday, is not typically used to delay a period, it sounds like the doctor is treating you the same as someone not taking the pill so when your period would have started at the end of the pack, you would then take the norithesterone to delay the period.
Often women taking a combination birth control pill can just continue those without a break to delay a period.
Enjoy your holiday
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.